Whether you’re an amateur athlete or a weekend warrior, there are nutritional supplements for improved sports performance can help you get the most out of every workout, game, or run!

Your preference for athletics may be a few hours playing tennis or pick-up soccer games, an afternoon hike, a mud run, or even some home training. You may not be a professional athlete, but that doesn’t mean you don’t take physical fitness seriously. And that means you probably want to improve your performance, regardless of how it’s measured.

The sad truth is, most supplements don’t live up to their marketing hype. And no supplement can replace a sensible diet or hard training. But a handful of these products do provide real, scientifically proven benefits for athletes, such as faster post-exercise recovery, enhanced workout performance and reduced risk of injury.

Nutritional supplements for sports performance are suitable for:

  • Athletes of all levels from recreational to professional.
  • Those looking to enhance endurance and stamina levels.
  • Anyone seeking to gain a competitive edge in their training and on match-day.

Sources:

Tourette syndrome is a problem with the nervous system that causes people to make sudden movements or sounds, called tics, that they can’t control. For example, someone with Tourette’s might blink or clear their throat over and over again. Some people may blurt out words they don’t intend to say.

Treatments can control tics, but some people don’t need any unless their symptoms really bother them.

Tourette Syndrome has been linked to different parts of the brain, including an area called the basal ganglia, which helps control body movements. Differences there may affect nerve cells and the chemicals that carry messages between them. Researchers think the trouble in this brain network may play a role in Tourette’s. Doctors don’t know exactly what causes these problems in the brain, but genes probably play a role. It’s likely that there is more than one cause.

Dietary changes as well as certain supplements can be used to treat the condition. Eliminating trigger foods and ingredients as well as natural treatment for Tourette syndrome can nearly eliminate the presence of tics and other symptoms of the condition.

Source: http://www.yourwebdoc.com/nervoustics.php

When you take OTC (over the counter) or prescription medications you may also take a regular vitamin too or some other type of dietary supplement. There may be a danger in mixing dietary supplements with regular medications you’re taking.

Medical officer Robert Mozersky who works at the FDA says that some dietary supplements impact the metabolism and increase it while some other dietary supplements decrease the metabolism.

The metabolism, absorption, or excretion of a medication can be impacted so the potency is changed. You may be getting too much or too little of the medication you’re taking now.

Medications and dietary supplements combined together may have dangerous or even life-threatening consequences. Drugs used for heart disease, HIV/AIDS, depression, birth control pills, and drugs for organ transplant treatment are made less effective when taking with the herbal supplement St. John’s Wort. It depends on the medication being taken, but the results may be serious.

Prescription blood thinner warfarin, herbal supplement ginkgo biloba, aspirin, and vitamin E supplements can thin the blood. If these are taken together there could be a stroke or internal bleeding.

Dietary supplements are commonly used and include minerals and vitamins as well as other less common substances such as, amino acids, botanicals, herbals, as well as enzymes. The (NHANES) or National Health and Nutrition Examination Study from 2005-2008 of the Centers for Disease Control and Prevention (CDC) said that 72 million people or 34% of participants in the United States took some type of dietary supplement with prescription medication. Many take supplements to ensure they get the right essential nutrients, but dietary supplements shouldn’t be used as a replacement for eating a wide variety of foods we need for a healthy diet.

Consumers are under the false impression that “natural products such as an herbal supplement or fish oil won’s hurt them, but natural doesn’t mean that it’s safe to take. A weight loss product might be herbal or “natural,” but might be unsafe for people to take that have certain medical conditions.

Children can be harmed by taking both medications and supplements. The metabolism of a child is unique and when they are at different ages, the metabolism works at different rates. For children ingesting dietary supplements with medication can increase the chances of adverse events taking place.

If you plan to have some type of surgery, dietary supplements can harm you as you may have medication you take before, after, or during the surgery procedure. Your doctor may have you stop using supplements about 2-3 weeks before you medical procedure is to take place. You may have blood pressure, heart rate, or bleeding risks if you continue take supplements before the procedure date.

If you’re breastfeeding or pregnant you need to discuss dietary supplements with your doctor to understand your risks.

Our liver is quite underappreciated, but it does remarkable things for us. The liver turns the nutrient sin our food into substances that the body can use. Our liver converts toxins we ingest into harmless substance or ensures they are removed from the body.

When our liver works well, the metabolism is in equilibrium. Dietary substances and drugs can impact the liver and cause havoc to this system which may lead to liver problems for us. The FDA is working to prevent liver damage caused by drugs.

FDA gastrointestinal medical reviewer and consultant in hepatology, John R. Senior, M.D., says that drugs can cause liver problems, but that the problems occur rarely. He says it’s difficult to determine how drugs will impact the liver of any given patient because each one is different. He says they work to prevent toxicity to the liver from drugs.

Rapid deterioration of the organ’s ability to function, is called acute liver failure. OTC drugs or over the counter drugs have been shown from data to cause more acute liver failure cases more than any other cause combined.

Dietary supplements have bene shown by the FDA to cause some liver damage. The FDA issues warnings and sent letter to various companies making muscle building and weight loss supplements. A Texas company in one case, recalled and destroyed a certain dietary supplement after it discovered that is was causing non-viral hepatitis and liver failure.

Symptoms and Signs

What are the signs of liver problems?

You may have a poor appetite or feel tired all the time. You may develop jaundice which is a yellow color around the eyes or you may get itchy. The skin is itchy because the liver can’t clear toxins as well as it should.

A patient may take a drug that they haven’t used before and have some of those symptoms. In this case, the person needs to seek medical attention and stop the use of the drug if it’s shown to be causing problems for them.

If a patient has been using the drug for a long time and they get symptoms, then it may be something else. It’s hard to determine if it’s a drug causing the symptoms or something else entirely. Excessive consumption of alcohol as well as obesity also damage the liver.

The FDA works to ensure that consumers are safe. The FDA asked for withdrawal of over 120 applications for combination prescription acetaminophen drug products that contained more than 325 mg acetaminophen per dosage unit in 2014. The FDA told physicians and pharmacists to stop dispensing and prescribing medications that contained more than 325mg of acetaminophen per dose. As a result of this, manufacturers have stopped marketing prescription combination products that have more than 325 mg of acetaminophen

Other products that may damage the liver are nonsteroidal anti-inflammatory medications as well as certain antibiotics.

The liver has regenerative properties and can regenerate even when 65% is surgically removed such as during a cancer treatment or destroyed. The organ can become tolerant to drug products and other foreign agents. If the liver isn’t healthy, there can be complications from drug interactions can be severe.